What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 10, 12:21 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, May 10, 12:21 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
121 PM EDT Sun May 10 2020
.SYNOPSIS...
Low pressure will track east through southern Michigan today,
bringing a chance of showers and thunderstorms. High pressure
in the Great Plains will keep a cool and northerly flow over the
Ohio Valley through the early part of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Well defined mid level shortwave over the Upper Mississippi
Valley to track southeast thru the Southern Great Lakes today.
Modest Low level moisture is advected into the area ahead of
an associated sfc cold front. Thermal fields are limiting factor
with a ribbon of surface dewpoints increasing to the mid and
perhaps upper 40s. These sfc Td/s combine with temperatures
around 60. Although low level theta-e is limited, anomalously
cold temperatures aloft and mid level lapse rates of 8 deg c/km
or more, yield marginal CAPE values into the area this aftn.
HREF probabilities of 500 J/g are 60 to 70 percent. Given this
setup and bulk shear of around 40 kts -- expect an environment
favorable for low topped convection. Some discrete cells
possible early this aftn, then evolving into a broken linear
feature. Expect main threat to be strong to damaging wind gusts
with some marginally severe hail also possible. CAM solutions
pointing to two arcs of pcpn with the second axis ahead of the
front associated with the marginal instby. Timing for this
potential severe weather looks to be from 17Z to 22Z or 1 PM to
6 PM. Convection looks to weaken as it pushes east thru Central
Ohio.
Will continue to highlight this severe weather threat in the
HWO product.
Pressure gradient will increase with the approaching low and
diurnal mixing which will yield max wind gusts of 35 to 40 mph.
Temperatures remain below normal with highs in the upper 50s to
lower 60s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
The bulk of the convection will be trying to exit the eastern
portions of the fa at the beginning of the period, but scattered
showers will be lingering across the region as the s/w axis
swings through the eastern Great Lakes tonight. Expect a
decrease in the showers from southwest to northeast after
midnight. Lows will drop back to between 35 and 40 degrees.
Persistent northwest flow aloft and cold advection will keep
clouds across the region on Monday. There could be a few
lingering showers in Central Ohio during the morning hours.
Breezy conditions will linger on Monday. Highs will be about 20
degrees below normal, ranging from the upper 40s to lower 50s.
A spot or two in the Cinci Tri-State could make the mid 50s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Upper trough residing over the Eastern CONUS will continue to
dictate weather conditions during the beginning of the long term.
Later in the period the pattern changes as a broad upper ridge
featuring increasing geopotential heights takes over.
For Monday night, dry air will be circulating around high pressure
centered to the south, allowing no precipitation. Under partly
cloudy skies, frost is likely to form near dawn as temperatures fall
into the 30s in the persistently chilly airmass. Expect no precip
through Tuesday night as the high moves toward the East Coast. The
high will reach the coast Wednesday, while a ridge aloft builds
across the Ohio Valley. Threat for showers returns Wednesday
afternoon in the increasingly humid flow behind the high.
A front is then forecast to develop over the Great Lake before
sliding to Ohio. Being roughly parallel to the mid level flow, the
boundary will travel gradually, allowing a threat for showers and
thunderstorms to last from Wednesday night through Saturday, aided
by several ripples of short wave energy.
As geopotential heights increase to normal and above, a warming
trend will be observed. Expect highs in the upper 50s Tuesday,
rising to the low 60s Wednesday, the 70s Thursday and Friday, with
80 attainable on Saturday.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Surface low pressure over Southern Lower Michigan to track east
across the Southern Great Lakes today and tonight. A thin ribbon
of marginal instability will develop along and ahead of a
southward trailing cold front. A period of showers and thunderstorms
will impact this TAF sites as this front pushes east across the
area this aftn. The best time for storms will be from 19Z to
22Z and some of the storms will contain strong to damaging
winds. Marginal severe hail will also be possible with some of
the stronger updrafts.
In addition to the wind gusts from the thunderstorms, the
gradient will increase allowing for wind gusts up to 30 kts
outside of storms.
The convection will push east of the TAF sites by 00Z and low
level CAA will develop in the wake of the cold front. A mid
level shortwave rotating thru the area and surface trof will
keep a chance of showers going across the KCMH and KLCK
into tonight. Stratocumulus and MVFR ceilings will develop
across all TAF sites overnight. A period of IFR ceilings is also
likely at KCMH/KLCK late tonight into early Monday morning.
Winds will stay up overnight with westerly gusts of 20 to 25
kts.
OUTLOOK...MVFR ceilings to linger into Monday. Thunderstorms
possible Wednesday night into Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hickman/AR/Sites
NEAR TERM...AR
SHORT TERM...Sites
LONG TERM...Coniglio
AVIATION...AR
Hazardous weather outlook, May 10, 3:45 AM EST, 10 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
445 AM EDT Sun May 10 2020
INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
078>082-088-110845-
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Clermont-Brown-Highland-
Adams-Pike-Scioto-
445 AM EDT Sun May 10 2020
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio
and West Central Ohio.
.DAY ONE...Today and tonight.
Scattered showers and thunderstorms are expected today. A few of the
storms may contain strong to damaging winds and hail.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Frost will be possible Monday night into Tuesday morning as
temperatures will into the lower to mid 30s.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed, while following all local, state
and CDC guidelines.
INZ073>075-080-KYZ089>100-OHZ077-110845-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-
445 AM EDT Sun May 10 2020
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky and Southwest Ohio.
.DAY ONE...Today and tonight.
Scattered showers and thunderstorms are expected today. A few of the
storms may contain strong to damaging winds and hail.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed, while following all local, state
and CDC guidelines.
In the hours before
Special weather statement, May 10, 1:13 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Wilmington OH
213 PM EDT Sun May 10 2020
INZ050-058-059-066-OHZ042-051-060-061-070-071-077-101845-
Fayette IN-Union IN-Wayne IN-Franklin IN-Hamilton OH-Montgomery OH-
Warren OH-Darke OH-Butler OH-Preble OH-Miami OH-
213 PM EDT Sun May 10 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN COUNTY IN
SOUTHEASTERN INDIANA...WAYNE...UNION AND FAYETTE COUNTIES IN EAST
CENTRAL INDIANA...NORTHWESTERN HAMILTON COUNTY IN SOUTHWESTERN
OHIO...PREBLE COUNTY IN WEST CENTRAL OHIO...BUTLER AND NORTHWESTERN
WARREN COUNTIES IN SOUTHWESTERN OHIO...SOUTHERN DARKE...MONTGOMERY
AND SOUTHERN MIAMI COUNTIES IN WEST CENTRAL OHIO UNTIL 245 PM EDT...
At 212 PM EDT, radar indicated strong thunderstorms along a line
extending from near New Madison to near Batesville, moving northeast
at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Locations impacted include...
Dayton, Hamilton, Kettering, Middletown, Fairfield, Huber Heights,
Richmond, Mason, Troy, Trotwood, Oxford, Miamisburg, Lebanon, Forest
Park, Springboro, Vandalia, Sharonville, Connersville, Englewood and
Monroe.
This includes the following Interstates...
I-70 in Indiana between mile markers 134 and 156.
I-70 in Ohio between mile markers 0 and 38.
I-74 in Indiana between mile markers 145 and 148.
I-75 in Ohio between mile markers 17 and 73.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3979 8530 3979 8522 4001 8520 4000 8481
4004 8481 4003 8409 3961 8412 3929 8435
3931 8530
TIME...MOT...LOC 1812Z 240DEG 57KT 4000 8480 3931 8527
NovakSpecial weather statement, May 10, 1:16 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
216 PM EDT Sun May 10 2020
OHZ034-035-042-043-051-101900-
Auglaize OH-Darke OH-Shelby OH-Mercer OH-Miami OH-
216 PM EDT Sun May 10 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...DARKE...
AUGLAIZE...MERCER AND NORTHERN MIAMI COUNTIES UNTIL 300 PM EDT...
At 215 PM EDT, radar indicated strong thunderstorms along a line
extending from near Rockford to 8 miles north of Fountain City,
moving northeast at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Troy, Sidney, Piqua, Greenville, Celina, Wapakoneta, St. Marys,
Coldwater, Fort Shawnee, New Bremen, Minster, Versailles, Covington,
St. Henry, Newport, Cridersville, Bradford, Union City, Anna and Fort
Loramie.
This includes I-75 in Ohio between mile markers 74 and 118.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4073 8446 4068 8445 4069 8422 4066 8422
4066 8411 4064 8411 4064 8397 4048 8400
4042 8400 4002 8405 4004 8481 4073 8480
TIME...MOT...LOC 1815Z 245DEG 55KT 4070 8457 4007 8488
NovakSpecial weather statement, May 10, 1:20 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
220 PM EDT Sun May 10 2020
INZ066-073>075-080-KYZ091-101900-
Switzerland IN-Franklin IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-
220 PM EDT Sun May 10 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...SOUTHERN
FRANKLIN...RIPLEY...DEARBORN...NORTHERN SWITZERLAND AND NORTHERN
BOONE COUNTIES UNTIL 300 PM EDT...
At 220 PM EDT, radar indicated strong thunderstorms along a line
extending from near Oldenburg to near Madison, moving east at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Batesville, Lawrenceburg, Greendale, Aurora, Rising Sun, Bright,
Hidden Valley, Versailles, Milan, Osgood, Dillsboro, Moores Hill,
Guilford, Wilmington, Logan, Pleasant, Manchester, French, Sunman and
Hartford.
This includes I-74 in Indiana between mile markers 145 and 171.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3920 8544 3927 8530 3932 8530 3931 8482
3883 8484 3879 8520 3892 8520 3891 8544
TIME...MOT...LOC 1820Z 250DEG 45KT 3937 8524 3873 8544
NovakSpecial weather statement, May 10, 1:41 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
241 PM EDT Sun May 10 2020
INZ050-058-059-066-OHZ060-061-070-071-077-101930-
Fayette IN-Union IN-Wayne IN-Franklin IN-Hamilton OH-Montgomery OH-
Warren OH-Butler OH-Preble OH-
241 PM EDT Sun May 10 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN COUNTY IN
SOUTHEASTERN INDIANA...SOUTHERN WAYNE...UNION AND SOUTHEASTERN
FAYETTE COUNTIES IN EAST CENTRAL INDIANA...PREBLE COUNTY IN WEST
CENTRAL OHIO...BUTLER...NORTHWESTERN WARREN COUNTIES IN SOUTHWESTERN
OHIO AND SOUTHWESTERN MONTGOMERY COUNTIES IN WEST CENTRAL OHIO UNTIL
330 PM EDT...
At 241 PM EDT, radar indicated strong thunderstorms along a line
extending from near Richmond to 7 miles south of Brookville, moving
east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Locations impacted include...
Dayton, Hamilton, Middletown, Fairfield, Richmond, Trotwood, Oxford,
Miamisburg, Forest Park, Connersville, Monroe, Trenton, Franklin,
Springdale, Eaton, Batesville, Moraine, Carlisle, Brookville and
South Middletown.
This includes the following Interstates...
I-74 in Indiana between mile markers 147 and 148.
I-75 in Ohio between mile markers 18 and 21.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3977 8515 3980 8423 3930 8440 3931 8522
3930 8527
TIME...MOT...LOC 1841Z 251DEG 37KT 3976 8491 3932 8505
NovakNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 882104, 882105, 882106, 882108, 882109, 882113, 882118, 882120, 882122, 882126, 882127, 882129, 882131, 882132, 882133, 882134, 882139, 882141, 882142, 882143, 882144, 882145, 882146, 882148, 882149, 882150, 882151, 882152, 882153, 882154, 882155, 882156, 882157.